Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 113, NWS Jackson, MS

May 17, 2015Hinds County, Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 17, 2015, 2:59 PM CDT for Hinds County, Madison County, Yazoo County, Mississippi. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2015, 2:59 PM CDT (19:59 UTC)
Expired
May 17, 2015, 3:45 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hinds County, MS, Madison County, MS, Yazoo County, MS

What was reported inside it

TimeReportWhereRemark
May 17, 3:10 PM CDTTSTM WND DMG3 N Bolton, MSMULTIPLE TREES DOWN IN THE ROAD. SMALL LIMBS SCATTERED EVERYWHERE.
May 17, 3:10 PM CDTTSTM WND GST 453 N Bolton, MSNUMEROUS SMALL LIMBS DOWN AND PEA SIZE HAIL ASSOCIATED WITH NON-SEVERE MICROBURST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WUUS54 KJAN 171959
SVRJAN
MSC049-089-163-172045-
/O.NEW.KJAN.SV.W.0113.150517T1959Z-150517T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT SUN MAY 17 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 345 PM CDT

* AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOLTON...OR
  7 MILES WEST OF CLINTON...MOVING NORTH AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BROWNSVILLE AROUND 310 PM CDT.
  FLORA AROUND 320 PM CDT.
  PHOENIX AROUND 325 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SATARTIA
AND BENTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3268 9019 3227 9035 3228 9056 3249 9059
      3250 9058 3251 9055 3253 9055 3253 9058
      3255 9059 3255 9060 3271 9063
TIME...MOT...LOC 1959Z 184DEG 31KT 3236 9045 

HAIL...1.00IN
WIND...60MPH
 
$$

17
1 follow-up statement
964 
WWUS54 KJAN 172031
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT SUN MAY 17 2015

MSC049-089-163-172045-
/O.CON.KJAN.SV.W.0113.000000T0000Z-150517T2045Z/
MADISON MS-YAZOO MS-HINDS MS-
331 PM CDT SUN MAY 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN MADISON...SOUTH CENTRAL YAZOO AND NORTH CENTRAL
HINDS COUNTIES...

AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
FLORA AND POCAHONTAS...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT MINOR DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN MADISON...SOUTH CENTRAL YAZOO AND NORTH CENTRAL HINDS
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...BENTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3268 9019 3236 9032 3237 9046 3268 9038
TIME...MOT...LOC 2029Z 184DEG 31KT 3262 9043 

HAIL...0.75IN
WIND...60MPH
 
$$

EC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 10:49 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, May 17, 10:49 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT SUN MAY 17 2015

.UPDATE...VIS IMAGERY THIS MORNING SHOWING WIDESPREAD OVERCAST
CONDITIONS OVER THE EASTERN HALF OF THE CWA. OVER THE WESTERN HALF
CONVECTIVE CLOUD STREETS HAVE ALREADY DEVELOPED AS HEATING IS WELL
UNDERWAY. EXPECT ANOTHER GOOD SCATTERING OF CONVECTION
TODAY...PRIMARILY OVER THE NW WHERE OUTFLOW FROM OVERNIGHT STORMS IN
AR WILL BE MOVING.

AREA UA DATA THIS MORNING SHOWING A VERY MOIST AIRMASS IN PLACE WITH
PW VALUES FROM 1.75-2.0 INCHES. SOME VEERING NOTED IN THE WIND
PROFILE IN THE LOWER LEVELS WITH AROUND 200 M2/S2 OF HELICITY...BUT
DEEP AND LOW LEVEL SHEAR REMAIN WEAK...GENERALLY LESS THAN 20 KNOTS.
THESE VALUES WILL LIKELY DROP WITH THE VEERING OF THE LOW LEVEL
WINDS AND RE-COUPLING. STILL...WEAK ROTATION MAY BE SEEN IN SOME OF
THE STORMS THIS AFTERNOON WHICH MAY LEAD TO MORE ROBUST UPDRAFTS AND
A FEW LOCALLY SEVERE STORMS...ESPECIALLY OVER THE NW...WHERE THE
HRRR IS INDICATING HELICITIES WILL NOT FALL OFF. ALSO DCAPES NEAR
1000 J/KG WILL LINGER IN THIS AREA THROUGH THE AFTERNOON. WILL
THEREFORE UPDATE HWO AND INTRODUCE A LIMITED SEVERE WEATHER THREAT
FOR WIND AND HAIL OVER NW PORTIONS./26/

&&

.AVIATION...MOST SITES ARE MVFR LATE THIS MORNING. EXPECT SITES TO
BECOME VFR BY THIS AFTERNOON. SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS WILL BRING OCCASIONAL MVFR/IFR CONDITIONS THIS
AFTERNOON AND EARLY EVENING. SOME SHOWERS MAY LINGER OVERNIGHT.
EXPECT ANOTHER ROUND OF IFR/MVFR STRATUS EARLY MONDAY
MORNING...WHICH WILL LIFT TO VFR LEVELS BY AFTERNOON. ALSO MAY
BE SOME SHOWERS DURING THE MORNING./17/

&&

.PREV DISCUSSION... /ISSUED 437 AM CDT SUN MAY 17 2015/

SHORT TERM...TODAY THROUGH MONDAY NIGHT...THE PERSISTENT PATTER OF
MID LEVEL TROUGHING IN THE WEST AND RIDGING IN THE EAST WITH
SOUTHWEST FLOW WILL CONTINUE TODAY. EXPECT ANOTHER ROUND OF DIURNAL
CONVECTION THIS AFTERNOON WITH THE GLOBAL AND HI-RES MODELS
INDICATING THE BEST POTENTIAL WEST OF THE I-55 CORRIDOR. WITH LAPSE
RATES OF AROUND 6.0-6.5 MAINLY WEST OF I-55 COMBINED WITH DECENT LOW
LEVEL FLOW AND AFTERNOON HEATING THERE COULD BE A COUPLE OF STRONG
TO POSSIBLY SEVERE THUNDERSTORM ONCE AGAIN THIS AFTERNOON OVER THESE
AREAS. DUE NOT EXPECT ANY STRONG TO SEVERE ACTIVITY TO BE WIDESPREAD
ENOUGH TO MENTION IN THE HWO. EXPECT THE CONVECTION TO QUICKLY
DIMINISH AFTER SUNSET LEAVING MOSTLY CLOUDY SKIES OVERNIGHT.

THE UPPER RIDGE WILL SHIFT EASTWARD TONIGHT INTO MONDAY WITH UPPER
TROUGHING DEEPENING OVER THE AREA. A FAIRLY STRONG SHORT WAVE WILL
DRIVE THE COLD FRONT INTO THE AREA ON MONDAY. THIS COMBINED WITH
PWATS OF 1.8-2.0 INCHES ON MONDAY WILL MAKE FOR MORE WIDESPREAD
CONVECTION DURING THE AFTERNOON AND EVENING. WITH WEAK LOW LEVEL
FLOW AND DEEP LAYER SHEAR...ALONG WITH MEAGER LAPSE RATES EXPECT
MOST OF ACTIVITY TO REMAIN SUB-SEVERE...BUT A STRONG STORM OR TWO
CANNOT BE RULED OUT. THE POTENTIAL FOR FLASH FLOODING LOOKS LIKE THE
MAIN CONCERN AND THIS WILL HAVE TO BE MONITORED IN LATER FORECASTS.
WITH THE BOUNDARY HANGING AROUND THE AREA MONDAY NIGHT EXPECT THE
PRECIPITATION POTENTIAL TO CONTINUE INTO THE EVENING HOURS...ENDING
BY MIDNIGHT OVER MOST OF THE AREA. THE BOUNDARY WILL PUSH A LITTLE
FURTHER SOUTH TO THE I-20 CORRIDOR BY TUESDAY MORNING AND THIS WILL
BE THE FOCUS OF MORE CONVECTION ON TUESDAY./15/

LONG TERM (TUESDAY THROUGH SATURDAY)...A RELATIVELY STAGNANT
WEATHER PATTERN WILL PREVAIL THROUGH MUCH OF THE EXTENDED. MID/UPPER
LEVEL RIDGING WILL CONTINUE INTO MIDWEEK...BUT A RATHER MOIST AIRMASS
WILL REMAIN IN PLACE ACROSS THE REGION. A SURFACE FRONT WITH LITTLE
UPPER SUPPORT WILL SAG SOUTHWARD INTO THE FORECAST AREA...AND WILL
LIKELY SERVE AS A FOCUSING MECHANISM FOR SCATTERED PRIMARILY
DIURNALLY- DRIVEN CONVECTION.

BY THE END OF THE WORK WEEK UPPER FLOW WILL BECOME MORE ZONAL OVER
THE EASTERN HALF OF THE COUNTRY. WITH THE JET STREAM COMING A BIT
FARTHER SOUTH THIS MAY NUDGE THE SURFACE FRONT JUST SOUTH OF THE
AREA LATE THURSDAY INTO FRIDAY...RESULTING IN A DECREASE IN PRECIP
COVERAGE HEADING INTO THE WEEKEND. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       87  71  86  69 /  50  22  62  39
MERIDIAN      86  68  86  68 /  42  25  57  36
VICKSBURG     89  72  85  70 /  58  23  67  46
HATTIESBURG   90  71  88  69 /  38  14  50  33
NATCHEZ       86  72  85  70 /  55  17  63  45
GREENVILLE    84  71  82  68 /  68  38  72  44
GREENWOOD     85  71  83  68 /  59  33  70  45

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, May 17, 1:59 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT SUN MAY 17 2015

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041-
181900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
ISSAQUENA-SHARKEY-
159 PM CDT SUN MAY 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON INTO EARLY EVENING

SCATTERED STRONG TO SEVERE STORMS WILL CONTINUE ALONG AND NORTHWEST
OF A LINE FROM WINNSBORO LOUISIANA TO GREENWOOD TO GRENADA
MISSISSIPPI THROUGH EARLY THIS EVENING. THE PRIMARY RISKS WILL BE
DAMAGING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

LAZ024>026-MSZ026>033-036>039-042>066-072>074-181900-
CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-WEBSTER-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-
YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
159 PM CDT SUN MAY 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

26

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 17, 1:31 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CDT SUN MAY 17 2015

MSZ018-171900-
BOLIVAR MS-
131 PM CDT SUN MAY 17 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOLIVAR COUNTY
UNTIL 200 PM CDT...

AT 131 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SHAW...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CLEVELAND AND BOYLE AROUND 145 PM CDT.
  RENOVA AROUND 200 PM CDT.

LAT...LON 3378 9068 3362 9074 3362 9076 3355 9076
      3358 9097 3379 9095
TIME...MOT...LOC 1831Z 192DEG 21KT 3364 9085

17
Special weather statement, May 17, 1:41 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT SUN MAY 17 2015

LAZ009-MSZ040-171915-
EAST CARROLL LA-ISSAQUENA MS-
141 PM CDT SUN MAY 17 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL EAST CARROLL PARISH IN
NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 215
PM CDT...

AT 140 PM CDT...METEOROLOGISTS WERE TRACKING SEVERAL STRONG
THUNDERSTORM AROUND LAKE PROVIDENCE...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SHELBURN AROUND 155 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MAYERSVILLE.

LAT...LON 3271 9106 3273 9127 3296 9122 3292 9099
TIME...MOT...LOC 1840Z 192DEG 21KT 3279 9115

17
Special weather statement, May 17, 1:49 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT SUN MAY 17 2015

MSZ018-019-034-171915-
WASHINGTON MS-SUNFLOWER MS-BOLIVAR MS-
149 PM CDT SUN MAY 17 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SUNFLOWER...
SOUTHEASTERN BOLIVAR AND NORTH CENTRAL WASHINGTON COUNTIES UNTIL 215
PM CDT...

AT 148 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR METCALFE...OR 8 MILES NORTHWEST OF LELAND...MOVING NORTHEAST AT
35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SHAW AROUND 210 PM CDT.
  CLEVELAND AND BOYLE AROUND 215 PM CDT.

LAT...LON 3339 9095 3352 9111 3382 9081 3364 9058
TIME...MOT...LOC 1848Z 224DEG 31KT 3352 9097

17
Special weather statement, May 17, 2:15 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT SUN MAY 17 2015

MSZ034-040-041-171945-
WASHINGTON MS-ISSAQUENA MS-SHARKEY MS-
215 PM CDT SUN MAY 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ISSAQUENA...
NORTHERN SHARKEY AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 245 PM
CDT...

AT 214 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER ROLLING FORK...MOVING NORTH AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ANGUILLA AND GRACE AROUND 225 PM CDT.
  NITTA YUMA AROUND 230 PM CDT.
  DELTA CITY AND PANTHER BURN AROUND 235 PM CDT.

LAT...LON 3312 9100 3311 9068 3286 9073 3285 9074
      3285 9096
TIME...MOT...LOC 1914Z 184DEG 31KT 3290 9085

17
Special weather statement, May 17, 2:36 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT SUN MAY 17 2015

MSZ042-172000-
YAZOO MS-
236 PM CDT SUN MAY 17 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN YAZOO COUNTY UNTIL
300 PM CDT...

AT 236 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PHOENIX...OR 18 MILES SOUTHWEST OF YAZOO CITY...MOVING NORTH AT
35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TINSLEY AROUND 250 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SATARTIA.

LAT...LON 3285 9069 3283 9030 3258 9041 3259 9044
      3258 9045 3256 9045 3256 9046 3254 9047
      3254 9049 3255 9064
TIME...MOT...LOC 1936Z 184DEG 31KT 3262 9053

17
Special weather statement, May 17, 2:42 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT SUN MAY 17 2015

MSZ047-053-172015-
WARREN MS-CLAIBORNE MS-
242 PM CDT SUN MAY 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLAIBORNE AND
CENTRAL WARREN COUNTIES UNTIL 315 PM CDT...

AT 242 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR REGANTON...OR 9 MILES SOUTHEAST OF VICKSBURG...MOVING NORTH AT
35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  VICKSBURG AROUND 245 PM CDT.
  BOVINA AROUND 300 PM CDT.
  FLOWERS AROUND 305 PM CDT.

LAT...LON 3240 9095 3242 9064 3235 9066 3235 9069
      3234 9071 3230 9070 3226 9073 3225 9071
      3223 9073 3212 9072 3209 9073 3212 9090
      3229 9093 3232 9090 3237 9087 3237 9089
      3234 9091 3235 9094
TIME...MOT...LOC 1942Z 184DEG 31KT 3220 9080

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:56 PM CDTSpecial Weather StatementJANYazoo34 min
May 17, 1:31 PM CDTSpecial Weather StatementJANBolivar29 min
May 17, 1:44 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington22 min
May 17, 1:49 PM CDTSpecial Weather StatementJANBolivar26 min
May 17, 1:53 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower15 min
May 17, 2:15 PM CDTSpecial Weather StatementJANSharkey30 min
May 17, 2:36 PM CDTSpecial Weather StatementJANYazoo24 min
May 17, 2:42 PM CDTSpecial Weather StatementJANWarren33 min
May 17, 3:04 PM CDTSpecial Weather StatementJANSunflower26 min
May 17, 3:44 PM CDTSpecial Weather StatementJANHolmes46 min
May 17, 5:35 PM CDTSevere Thunderstorm WarningJANBolivar, Washington40 min
May 17, 5:43 PM CDTSpecial Weather StatementJANIssaquena32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.